MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ACCULINK¿; STENT, CAROTID

ABBOTT VASCULAR INC. ACCULINK¿; STENT, CAROTID
Model Number 1011343-40
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the acculink device met resistance during advancement but was delivered to the target lesion in the mildly calcified/tortuous internal carotid artery.There was a failure of the acculink stent to deploy at the target.After multiple attempts, the device was withdrawn.There was no flowering, nor partial stent deployment; no stent exposed.The stent remained completely within the deployment sheath.A new acculink device was used, successfully completing the procedure.No patient consequence was reported.The shaft of the returned device was separated at the distal end of the handle slider.The customer was not aware of this separation.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was able to be confirmed.The reported difficult to advance was unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database identified no other similar incidents for the reported lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the anatomy and/or inadvertent mishandling resulted in the noted kinked sheath preventing the shaft lumens from moving freely; thus resulting in the reported difficult to advance, and ultimately resulting in the reported/noted activation failure.Further manipulation of the compromised device in attempts to deploy the stent likely resulted in the noted separated shaft at the distal end of the handle slider.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ACCULINK¿
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25083350
Report Number2024168-2026-01802
Device Sequence Number10473221
Product Code NIM
UDI-Device Identifier08717648076374
UDI-Public(01)08717648076374(17)270930(10)5100261
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011343-40
Device Catalogue Number1011343-40
Device Lot Number5100261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown